My boyfriend was on methadone for approx. 2 years after a year long heroin habit. He would have gotten off the methadone sooner but he heard horror stories about how he would feel during the withdrawl period. He finally made the decision to detox, rather quickly (down 10 mg/wk, from 80). Nobody, including myself, believed he would make it through, and I knew how badly he wanted off the meth.
He finally got to 10mg, and was feeling like crap (he had the shakes, chills, hot flashes, diarrhea, insomnia), but continued on, and a week later stopped going to the clinic completely. He pretty much lounged around in bed for the first 2 weeks, but the aboved mentioned withdrawl symptoms were pretty bad, so he used klonopin or xanax on an AS NEEDED basis, mostly for the insomnia. It was amazing how well it helped his symptoms. He got the xanax and klonopin from me, because I have a script for both and he couldn't get a script for either.
He's now been off methadone for almost 4 months and no longer needs to take benzos- he says he's never felt better in his life. My advice would be to use extreme caution if you decide to use klonopin, NOT to take it every day to avoid dependence. Meth. withdrawl is hell enough, you don't want benzo dependence or withdrawl on top of that (I know first hand the benzo addiction aspect). If you are a strong willed person who truly wants to get off methadone and are willing to suffer through some crappy days, knowing that it will get better soon, then you will be absolutely fine. I wish you lots of luck and strength- when you get through this, you will realize you can get through anything!! :angel: